6mp delayed effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Harpo
Regular Member


Date Joined Jul 2007
Total Posts : 262
   Posted 4/2/2008 9:21 AM (GMT -6)   
Does anyone know what the effects of 6mp can be after stopping? I have read that you can have adverse reactions years later.

1) What are those reactions?

2) What are the symptoms of those reactions?

3) Do you think this risk is lessened with a short duration of taking the 6mp?
Male 36yrs old. Indeterminate Colitis 6 yrs.


Pro-bio

Protonix
multi vitamin


santeejoe
New Member


Date Joined Jun 2007
Total Posts : 3
   Posted 4/2/2008 6:46 PM (GMT -6)   

I took 3 infusions of Remicade and then stopped. That was October 2005. I didn't take anything until I had a flare up in Jan 2006. I then took 6mp. I only took it for about a week and then the flare stopped so I stopped taking 6mp. I had another flare in March 2007 so I took 6mp for about a week and again the flare went away. I haven't taken anything since and have had no flares. I haven;t had any other problems related to stopping the drug. I know that the body may not respond as well to the drug if you stop taking it and start taking it later, but I do not want to be on drugs full time. So far so good.


Diagnosed April 2005.
Took Prednisone and other anti-inflammatory drugs to no avail.
Remicade July 2005 worked wonders. 3 infusions only. None since October 2005.
No daily drugs. Only 6MP pills if I have a flare up which has only occurred twice since stopping Remicade.


julee70
Regular Member


Date Joined Oct 2007
Total Posts : 486
   Posted 4/2/2008 7:22 PM (GMT -6)   
Are you asking about whether you'll flare or whether you might have side effects? For flares, it would be the same as not ever taking the drug because it doesn't stay in your system. Once you're off, you have the same chances of having flares as you did before.

The risks include some form of cancer in a TINY percentage of people and there's even a debate about whether it's a significant risk that any one should bother considering. My guess is that it's dose related. But I don't know. I would assume that the shorter you were on it, the lower your risk. It's small, really. In my mind, the risk of bleeding every day is more pressing.

The reactions include liver problems... which is why you need to have your blood tested regularly when you're on it. Once you're off the drug, any 6mp-induced liver problems would only persist if the liver problem was some kind of serious thing that wasn't caught early enough. You can confirm that you're fine after stopping 6MP with a blood test for liver function.

Another response to 6MP is lowered white blood count because it's an immunosuppressor. Again, blood tests can tell you how you are doing once you're off the drug.

Just curious -- do you recall where you read what you did about adverse reactions years later? I doubt it's something like an acid flashback. Can you imagine a 6MP flashback? Ooh, strange.
-------
UC for the last ten years
Current Meds: 6MP since 2006, Cortifoam
Past Meds: You name it; I've tried it. (Asacol, Colazol, Pentasa, DiPentum, Rowasa, Canasa, Cortenema, sulfasalazine)
5ASA drugs don't work for me. Canasa seems to make me worse.

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, September 19, 2018 5:14 PM (GMT -6)
There are a total of 3,004,849 posts in 329,175 threads.
View Active Threads


Who's Online
This forum has 161749 registered members. Please welcome our newest member, bullit398.
234 Guest(s), 9 Registered Member(s) are currently online.  Details
SoMuchFun, Shueswim, imagardener2, Kent M., Hoagie, ceebs13, InTheShop, aec08, jwebb